Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 131, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 7, 2007, 5:04 PM CDT for Barton County, Kansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2007, 5:04 PM CDT (22:04 UTC)
- Expired
- Aug 7, 2007, 5:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Barton County, KS
The radar
The Dodge City radar (KDDC), 133 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:05 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 7, 3:05 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 305 PM CDT TUE AUG 7 2007 .DISCUSSION... THE MAIN FORECAST CONCERNS WILL BE WITH HIGH LEVELS OF HEAT AND HUMIDITY FOR THE NEXT SEVERAL DAYS...FOLLOWED BY CONVECTION CHANCES FOR TONIGHT AND TOMORROW. TONIGHT DECENT CAPPING IS KEEPING A LID ON CONVECTION OVER CENTRAL AND NORTHERN KANSAS AT THIS JUNCTURE...HOWEVER STORMS COULD DEVELOP LATER ON AS MOISTURE CONVERGENCE INCREASES ALONG THE FRONTAL BOUNDARY. A FEW STRONG STORMS WITH GUSTY WINDS WILL BE POSSIBLE GIVEN HIGH DCAPE VALUES FOR ANY COLLAPSING CORE. OTHERWISE...ISENTROPIC ACCENT IN THE 310-315K LAYER/MOISTURE TRANSPORT INCREASES LATER TONIGHT WHICH SHOULD INCREASE THE THUNDERSTORM COVERAGE. THE BULK OF THE ACTIVITY LOOKS LIKE IT WILL AFFECT LOCATIONS TO OUR NORTHEAST. VERY HIGH ATMOSPHERIC MOISTURE SUGGESTS THAT HEAVY RAINFALL WILL BE A POSSIBILITY WITH ANY OF THIS ACTIVITY. WE COULD SEE A FEW STORMS DEVELOP TOWARDS MORNING FOR LOCATIONS NEAR THE KANSAS TURNPIKE...AS THE LOW LEVEL JET VEERS OUT A BIT AND ISENTROPIC ACCENT OCCURS ALONG THE 310-315K LAYER GRADIENT. WED-FRI WE WILL KEEP THE HEAT ADVISORY GOING FOR THE ENTIRE AREA THROUGH WEDNESDAY. CENTRAL KANSAS COULD FALL A LITTLE SHORT OF ADVISORY CRITERIA TOMORROW WITH CLOUD DEBRIS AND FRONTAL BOUNDARY PUSHING INTO THE AREA...OTHERWISE SOUTHERN KANSAS SHOULD MEET HEAT ADVISORY CONDITIONS ONCE AGAIN. WE COULD END UP ISSUING A HEAT WARNING IF AFTERNOON HEAT INDICES OF 105 AND HIGHER PERSIST...STAY TUNED. MEANWHILE...WATER VAPOR SATELLITE IMAGERY/PROFILER NETWORK SHOWS A IMPULSE CURRENTLY POSITIONED OVER NEW MEXICO MOVING SLOWLY NORTHWARD. THIS SHORT WAVE WILL MOVE CLOSER TO THE AREA FOR WEDNESDAY WITH THUNDERSTORMS POSSIBLE ALONG THE FRONTAL BOUNDARY. WE WILL KEEP THURSDAY DRY AND HOT BUT CANNOT RULE OUT SOME ACTIVITY FROM BUBBLING UP OVER SOUTH CENTRAL KANSAS LATE THURSDAY AFTERNOON IN THE MOIST AXIS...AS WEAK CONVERGENCE AND DAYTIME HEATING COULD SPARK OFF A FEW STORMS. THE HOT AND DRY WEATHER WILL PERSISTENT INTO FRIDAY AND HEAT HEADLINES COULD BE NEEDED FOR ALL OF THESE PERIODS. EXTENDED: SAT-TUE UPPER RIDGE CENTER WILL CONTINUE TO DOMINATE OVER THE CENTRAL PLAINS THIS PERIOD THUS PROLONGING THE HOT AND DRY WEATHER CONDITIONS...THEREFORE NO BIG CHANGES WERE MADE. SOME RELIEF FROM THE HEAT COULD FINALLY ARRIVE BY MIDDLE OF NEXT WEEK IF MODELS CONTINUE TO ADVERTISE UPPER LEVEL PATTERN TRANSITIONING TO A NORTHWEST FLOW REGIME...THUS ALLOWING A FRONTAL BOUNDARY TO PUSH SOUTHWARD ACROSS KANSAS. JAKUB .AVIATION... THUNDERSTORMS WILL BEGIN TO DEVELOP ALONG THE FRONTAL BOUNDARY IN NORTHERN AND CENTRAL KANSAS LATER THIS AFTERNOON. VFR CONDITIONS ARE EXPECTED...HOWEVER POSSIBLE MVFR CONDITIONS COULD OCCUR DUE TO PROXIMITY OF THUNDERSTORMS IN THE VICINITY OF RSL AND SLN TAF SITES. THUNDERSTORMS ARE EXPECTED TO LINGER NEAR THE FRONTAL BOUNDARY ALL NIGHT LONG WITH THE BULK OF THE ACTIVITY AFFECTING LOCATIONS MAINLY NORTH OF CENTRAL KANSAS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 77 100 76 100 / 10 10 20 10 HUTCHINSON 76 99 76 100 / 20 20 20 10 NEWTON 77 98 76 99 / 20 20 20 10 ELDORADO 77 98 76 99 / 20 20 20 10 WINFIELD-KWLD 77 100 76 100 / 10 10 10 10 RUSSELL 76 97 74 100 / 30 30 20 10 GREAT BEND 76 98 74 100 / 30 30 20 10 SALINA 77 98 75 100 / 30 30 20 10 MCPHERSON 76 98 76 100 / 20 20 20 10 COFFEYVILLE 77 99 77 99 / 10 10 10 10 CHANUTE 77 97 77 98 / 10 10 10 10 IOLA 76 97 77 98 / 10 10 10 10 PARSONS-KPPF 77 97 77 99 / 10 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR KSZ032-033-047>053- 067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Aug 7, 3:54 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 354 PM CDT TUE AUG 7 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-082200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 354 PM CDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THE HEAT AND HUMIDITY WILL COMBINE TO CREATE DANGEROUS HEAT INDICES ACROSS THE AREA THROUGH THE EARLY EVENING HOURS...PLEASE SEE THE LATEST HEAT ADVISORY FOR FURTHER DETAILS. THERE IS A CHANCE FOR THUNDERSTORMS TO AFFECT PORTIONS OF CENTRAL KANSAS TONIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER SOME OF THE STRONGER STORMS COULD PRODUCE WIND GUSTS AROUND 50 MPH AND HEAVY RAINFALL. THE SMOKY HILL RIVER AT MENTOR WILL CONTINUE TO FLOW AT A HIGH LEVEL FOR THE NEXT FEW DAYS...BUT IS NOT EXPECTED TO REACH FLOOD STAGE. SEE THE LATEST HYDROLOGIC STATEMENT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH HEAT INDICES ARE EXPECTED AGAIN ON WEDNESDAY AFTERNOON...PLEASE VIEW THE LATEST HEAT ADVISORY FOR FURTHER DETAILS. OTHERWISE...HEAT AND HUMIDITY WILL CONTINUE TO PLAGUE THE AREA FOR THE REMAINDER OF THE WEEK...INTO EARLY NEXT WEEK. A FEW THUNDERSTORMS MAY DEVELOP ALONG A FRONTAL BOUNDARY IN CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS ON WEDNESDAY NIGHT. A FEW OF THESE STORMS COULD BECOME STRONG WITH WIND GUSTS UP TO 50 MPH AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP CJ
In the hours before
Special weather statement, Aug 7, 4:43 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 443 PM CDT TUE AUG 7 2007 KSZ047-072215- BARTON- 443 PM CDT TUE AUG 7 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BARTON COUNTY... AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A DEVELOPING THUNDERSTORM 6 MILES SOUTHEAST OF ALBERT...OR 8 MILES WEST OF GREAT BEND...AND MOVING NORTHEAST AT 20 MPH. THIS STORM MAY BECOME STRONG...AND CAPABLE OF PRODUCING DIME SIZE HAIL...AND WINDS TO 50 MPH. THIS STORM WILL AFFECT AREAS BETWEEN ALBERT AND HOISINGTON THROUGH 515 PM. DARMOFAL
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.